# SDR CA051228002

- Difficulty date: December 26, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Lear 45LEAR
- Aircraft time: 1,700 hours
- Engine: Garrtt TFE731*
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 6608458005
- Part serial: Y10999
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

CLIMBING THRU 30000 FT, THE CREW FELT A VIBRATION IN AIRFRAME.  SHORTLY AFTER LT ENGINE GENERATOR FAILED.  THE CREW THEN DIVERTED TO AN ALTERNATE AIRPORT WITH APPROPRIATE FACILITIES TO FIX THE PROBLEM.  THOUGH BEFORE THEY ARRIVED THEY AGAIN FELT THE SAME VIBRATION THIS TIME COMING FROM THE RT SIDE. CONTINUED TO MAKE 28VDC UNTIL SHUTDOWN. UPON INSPECTING RT STARTER GENERATOR IT AS WELL WAS ON ITS WAY OUT (MAKING METAL)AND WILL ALSO BE REPLACED. ITS P/N IS 6608458-005 S/N 991039 WITH A TSO OF ONLY 153 HOURS. BOTH OF THESE S/G'S HAVE HAD THE SB TO GO 1200 HOURS INBETWEEN OVERHAULS.  OBVIOUSLY THESE DID NOT MAKE IT.  PERHAPS THE INCREASED LOAD (NOT MORE THAN 190 AMPS) CAUSED THE SECOND S/G TO PACK IT IN.
